I would like to stop taking Clopidogrel

I had several TIAs about seven years ago as a direct result of having my Levothyroxine reduced by a third. I have been on Clopidogrel ever since and it is playing havoc with my stomach even though I am on PPIs (Lansoprazole). I am now on a higher dose of Thyroxine again, and I would like to think that the problem will not recur.

I would really like to stop taking the Clopidogrel.

Has anyone any suggestions for how I can do this? Is there any way that I can find out if my blood would clot if I should have AF which was probably the cause of the TIAs? My doctor is quite happy to just let me take this stuff forever but it is starting to make me more and more ill.

What kind of test could I have done myself to check my blood clotting?

Thanks for any help you can give me. I know it's difficult at the moment to get responses because the site is not running as smoothly as we had hoped - I'm on another forum and have experienced the difficulties.

Last edited by

1 Reply

  • Hi, Marram. I'm new to this forum but have had a problem similar, I think, to yours. Following a heart attack almost 3 years ago, I was prescribed Clopidogrel. (I had also been taking Omeprazole following a perforated duodenal ulcer 6 years ago.) I was readmitted to hospital a month after the first heart attack and an angioplasty was planned. Prior to that, while waiting for the angioplasty, the consultant switched me from Omeprazole to LANSOPRAZOLE, saying that the former reduced the effects of the Clopidogrel.The effects on my stomach were such that the angioplasty had to be delayed. After several attempts to get people to listen to me - all the staff thought I had an infection - a doctor listened, said that the problem with the Clopidogrel/Omeprazole had been seen in a test-tube only and was not proven. I was switched immediately back to Omeprazole and the stomach problem subsided. I hope this has been of some use. Good luck!

You may also like...